Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 7, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Mar 4, 2006, 10:50 AM CST for 16 counties in South Dakota. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2006, 10:50 AM CST (16:50 UTC)
- Expired
- Mar 4, 2006, 3:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Aberdeen, SD
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 16:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 041650 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1050 AM CST SAT MAR 4 2006 .STRONG WINDS ARE EXPECTED ACROSS THE AREA TODAY AHEAD OF A LOW PRESSURE SYSTEM THAT WILL MOVE THROUGH THE REGION TONIGHT. SDZ003>005-009-010-015>017-033>037-045-048-051-050000- /O.NEW.KABR.WI.Y.0007.060304T1650Z-060305T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1050 AM CST SAT MAR 4 2006 /950 AM MST SAT MAR 4 2006/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA TODAY. THE WINDS WILL DECREASE LATE IN THE AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ KNUTSVIG
1 follow-up statement
000 WWUS73 KABR 042100 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 300 PM CST SAT MAR 4 2006 SDZ003>005-009-010-015>017-033>037-045-048-051-042200- /O.CAN.KABR.WI.Y.0007.000000T0000Z-060305T0000Z/ CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 300 PM CST SAT MAR 4 2006 /200 PM MST SAT MAR 4 2006/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. THE SOUTHEAST WINDS HAVE DECREASED ACROSS THE AREA THIS AFTERNOON. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. $$ KNUTSVIG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Mar 4, 9:05 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 4, 9:05 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 905 AM CST SAT MAR 4 2006 .DISCUSSION...MADE SOME MINOR CHANGES TO THE FORECAST WITH THE MORNING UPDATE. UPDATED CLOUD COVER AND TEMPS FOR LATEST TRENDS. AND WITH ABR SOUNDING SHOWING STRONG WINDS JUST OFF THE SURFACE...BUMPED UP WINDS. NOT READY TO PULL THE TRIGGER ON A WIND ADVISORY YET THOUGH...BUT BELIEVE IT WILL BE CLOSE. OTHERWISE...FORECAST LOOKS ON TRACK. KNUTSVIG .SHORT TERM...TODAY THROUGH MONDAY NIGHT PRECIPITATION CHANCES TODAY INTO SUNDAY ARE THE MAIN FOCUS OF THIS FORECAST PACKAGE. UPPER LEVEL LOW CURRENTLY SPINNING OVER SRN IDAHO ON LATEST WATER VAPOR IMAGERY WILL CONTINUE TO TRACK TO THE NORTHEAST TODAY INTO TONIGHT. MODELS INDICATING THIS SYSTEM TO TAKE A TRACK SLIGHTLY MORE TO THE NORTH THAN IN PAST RUNS...SO THIS WILL ALLOW FOR MUCH OF THE PRECIPITATION ASSOCIATED WITH THIS SYSTEM TO STAY TO THE NORTH OF THE CWA. THE UPPER LOW IS EXPECTED TO BE OVER WRN ND TONIGHT...WITH THE ASSOCIATED AREA OF SFC LOW PRESSURE STRETCHING SOUTHWARD FROM CENTRAL ND INTO CENTRAL NE/KS. THIS WILL KEEP SOUTHERLY FLOW INTO THE CWA THROUGH MUCH OF TODAY AND TONIGHT...KEEPING THE CWA IN THE WARM SECTOR/DRY SLOT OF THIS SYSTEM. BEST LIFT COUPLED WITH BETTER SATURATION SHOWS UP ACROSS THE CWA LATER TONIGHT AS THE SFC TROUGH AXIS PASSES THROUGH THE EASTERN CWA. OTHERWISE MAY SEE SOME WAA SHOWERS THIS AFTERNOON...AS AM ALSO SEEING SOME ISENTROPIC LIFT SHOWING UP ON THE 295K SURFACE ACROSS MUCH OF THE CWA. HOWEVER COND PRES DEFICITS REMAIN ABOVE 50 MB TO 100 MB ACROSS THE WESTERN CWA...WITH MODELS SOUNDINGS ALSO NOT INDICATING DECENT MOISTURE...AND THE NOSE OF THE DRY SLOT EXPECTED TO PUSH INTO THE WESTERN CWA THIS AFTERNOON. THEREFORE HAVE TRIMMED MENTION OF PRECIPITATION TO ONLY THE EASTERN CWA...AND A FEW COUNTIES ACROSS NORTH CENTRAL SD WHERE MOISTURE LOOKS BETTER. ALSO DECREASED POPS TO ONLY SLIGHT CHANCE. AS THE DRY SLOT SHIFTS EAST...HAVE TRIMMED PRECIP/DECREASED POPS ACROSS THE EASTERN CWA FOR TONIGHT. BEST CHANCE FOR PRECIP AS I SAID ABOVE IS ACROSS THE EXTREME NORTHEAST CWA AS THE SFC TROUGH AXIS MAKES ITS WAY INTO EASTERN SD. AS THE ASSOCIATED COLD FRONT DROPS SOUTH THROUGH THE CWA SUNDAY...MAY CONTINUE TO SEE SOME ISOLATED SNOW ACROSS THE EXTREME NORTHEAST COUNTIES. DID LEAVE IN A CHANCE FOR FLURRIES INTO SUNDAY AFTERNOON...BUT FEELING IS THAT THE SYSTEM WILL FAR ENOUGH TO THE NORTH AND EAST THAT PRECIP SHOULD TAPER OFF BY LATE SUNDAY MORNING IN THE ROBERTS...BIG STONE...AND TRAVERSE COUNTIES AREA. WILL THEN HAVE SFC HIGH PRESSURE BUILD INTO THE REGION SUNDAY NIGHT INTO MONDAY AS UPPER RIDGING SHIFTS EAST OVER THE CENTRAL US MONDAY. EXPECT CLOUDS TO CLEAR SUNDAY NIGHT ACROSS MOST OF THE CWA...WITH LIGHT WINDS AND 850MB TEMPS BELOW FREEZING. THEREFORE TEMPS SHOULD DROP OFF QUITE A BIT SUNDAY NIGHT...INTO THE TEENS TO LOWER 20S ACROSS THE CWA. DO NOT EXPECT MUCH WARMING MONDAY COMPARED TO SUNDAY...WITH SOUTHEASTERLY FLOW AND HIGH PRESSURE REMAINING IN CONTROL THROUGH MUCH OF THE DAY. THEREFORE KEPT MAX TEMPS SIMILAR SUNDAY AND MONDAY...WITH LITTLE MIXING EXPECTED MONDAY. MONDAY NIGHT WAA KICKS IN AHEAD OF THE NEXT SYSTEM TO MOVE EAST OFF THE ROCKIES...SO WENT SLIGHTLY WARMER AS LOW LEVEL TEMPERATURES CLIMB BACK ABOVE FREEZING ACROSS MUCH OF THE CWA. .LONG TERM...TUESDAY THROUGH FRIDAY MAIN CHALLENGE IN THE EXTENDED PERIOD CONTINUES TO BE PRECIPITATION CHANCES. GFS AND ECMWF ARE THE MOST CONSISTENT MODELS OVER THE PAST FEW DAYS...AND HAVE GENERALLY STUCK WITH A BLEND OF THEM. A LONG LIVED SURFACE LOW WILL REMAIN SOUTH OF THE REGION THROUGHOUT THE PERIOD...WITH A COUPLE OF UPPER WAVES PUSHING ACROSS THE CENTRAL PART OF THE COUNTRY. PRECIPITATION TYPE WILL BOUNCE BACK AND FORTH BETWEEN RAIN AND SNOW AS H85 TEMPS REMAIN ABOVE ZERO AND DAYTIME SURFACE TEMPS LOOK TO BE ABOVE FREEZING EVERY DAY...BUT COOL ENOUGH AIR IN PLACE IN THE LOWER LEVELS FOR TEMPS TO FALL BELOW FREEZING AT NIGHT. WITH THE LOW REMAINING JUST SOUTH OF THE REGION THROUGH THE ENTIRE EXTENDED PERIOD...WILL KEEP ANYWHERE FROM A SCHC TO CHC POP GOING. THE LIFT NEVER BECOMES REAL STRONG OVER THE AREA...AND MOISTURE NEVER GETS REAL DEEP...SO DO NOT EXPECT PRECIPITATION AMOUNTS TO BE VERY HIGH AT THIS TIME. THE LOW REALLY BEGINS TO WIND UP ON THE GFS BY LATE FRIDAY...WHICH MAY MAKE FOR AN INTERESTING WEEKEND HOWEVER. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && ALBRECHT/PARKIN
Hazardous weather outlook, Mar 4, 5:24 AM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 524 AM CST SAT MAR 4 2006 SDZ005>007-010-011-017>020-022-023-051130- MCPHERSON-BROWN-MARSHALL-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON- HAMLIN-DEUEL- 524 AM CST SAT MAR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL WAVE WILL PUSH THROUGH THE NORTHERN PLAINS LATER TODAY INTO TONIGHT...BRINGING A CHANCE FOR PRECIPITATION TO NORTHEAST SOUTH DAKOTA. PRECIPITATION WILL BE LIGHT...AND SHOULD BEGIN AS RAIN THIS AFTERNOON INTO EARLY THIS EVENING. FREEZING RAIN IS POSSIBLE LATE THIS EVENING AND LATE TONIGHT AS TEMPERATURES FALL TO BELOW FREEZING OVERNIGHT. THE BEST CHANCE FOR PRECIPITATION WILL BE EAST OF BROWN AND SPINK COUNTIES THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LARGE UPPER LEVEL TROUGH WILL DEVELOP ACROSS THE WESTERN AND CENTRAL UNITED STATES IN THE UPCOMING WEEK. THIS WILL SET UP AN UNSETTLED PATTERN...BRINGING NUMEROUS CHANCES FOR LIGHT PRECIPITATION TO THE REGION. CHANCES OF RAIN OR SNOW EXIST ACROSS PORTIONS OF THE AREA TUESDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-004-009-015-016-033>037-045-048-051-051130- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- HAND-JONES-LYMAN-BUFFALO- 524 AM CST SAT MAR 4 2006 /424 AM MST SAT MAR 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LARGE UPPER LEVEL TROUGH WILL DEVELOP ACROSS THE WESTERN AND CENTRAL UNITED STATES IN THE UPCOMING WEEK. THIS WILL SET UP AN UNSETTLED PATTERN...BRINGING NUMEROUS CHANCES FOR LIGHT PRECIPITATION TO THE REGION. CHANCES OF RAIN OR SNOW EXIST ACROSS PORTIONS OF THE AREA TUESDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ008-021-051130- TRAVERSE-BIG STONE-ROBERTS-GRANT- 524 AM CST SAT MAR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL SYSTEM WILL PUSH THROUGH THE NORTHERN PLAINS LATER TODAY INTO TONIGHT...BRINGING A CHANCE FOR PRECIPITATION TO NORTHEAST SOUTH DAKOTA...AND WEST CENTRAL MINNESOTA. PRECIPITATION WILL BEGIN AS RAIN THIS AFTERNOON AND COULD CHANGE TO FREEZING RAIN THIS EVENING...AS TEMPERATURES DROP BELOW FREEZING. PRECIPITATION COULD BECOME MIXED WITH SNOW LATE TONIGHT INTO SUNDAY. PRECIPITATION AMOUNTS ARE EXPECTED TO REMAIN LIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LARGE UPPER LEVEL TROUGH WILL DEVELOP ACROSS THE WESTERN AND CENTRAL UNITED STATES IN THE UPCOMING WEEK. THIS WILL SET UP AN UNSETTLED PATTERN...BRINGING NUMEROUS CHANCES FOR LIGHT PRECIPITATION TO THE REGION. CHANCES OF RAIN OR SNOW EXIST ACROSS PORTIONS OF THE AREA TUESDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. ALBRECHT
Nearby
Wind Advisories in South Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.